I understand why he is on these as and alternative to addiction, although they are both highly addictive themselves. I see such a difference in him. We went to high school together and met up after 30 yrs, he went through a rough time, but the boy I know was a great one so I am giving it a chance without judgement. He seems to do well considering what he went through, & I know he has a ADD so the xanex seem to help with this and his anxiety. The only thing find frustrating is he seems to not have any sex drive. Other than this he is a great guy and I love him. any suggestions
Xanax as its side effect in 48% people who take it causes fatigue & tiredness, which might be the cause of low libido.
Xanax can cause certain sexual side effects. Xanax sexual side effects may include: changes in sex drive & other types of sexual dysfunction.
Xanax can cause changes in a person's sex drive (also known as libido). In studies of Xanax for panic disorder, up to 14.4% of people reported a decreased sex drive, compared to just 8% of those not taking Xanax. However, an increased sex drive is also possible, with up to 7.7% of people taking Xanax for panic disorder reporting an increased sex drive (compared to just 4.1% of those not taking the drug). People taking Xanax for other types of anxiety (other than panic disorder) seem to be at a lower risk of developing sex drive changes.
Up to 7.4% of people taking Xanax for panic disorder reported problems with sexual function, compared to 3.7 of people not taking the medication. Sexual dysfunction can include impotence (also known as erectile dysfunction or ED) or problems ejaculating or achieving orgasm.
Depending on how severe the Xanax sexual side effects are, the doc may also recommend to adjust the Xanax dosage or try a different anxiety medicine.
Sorry, but this is what has been reported on Xanax, however wish your boyfriend all the best, he shall be in my prayer.
To Rajive's wise words I will add, your bf is fighting several battles, addiction, anxiety, possible feelings of shame,guilt, remorse, and new relationship. You didn't mention how long he has been on suboxone but, it has been linked to a condition known as LOW-T, which means low testosterone level. He could have that checked with a blood test. Depression also causes some of these same symptoms you have mentioned, this may be adding to the low libido. Consider he may have LOW-T, and the various other things I mentioned and it is NOT a reflection of his feelings for you, it is "battle fatigue." hope this adds to Rajive's excellent answer and helps. Pattishan61
I too was addicted for a long time to opiates. The opiates deplete testosterone in males over time and eventually stop producing it, especially if there is lack of sex. My test level was a 90 and the norm for a male is 500-750 range. I think the thing that helped was trying to masturbate twice a day, no matter if I was horny or not. Eventually, I think my body began to produce testosterone again and I started to get aroused in the mornings as I did a long while ago before my addiction. Maybe it was that I was off the opiates too... not sure?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Nov 2011 • 4 answers
Updated 6 May 2010 • 1 answer
Updated 8 Mar 2019 • 8 answers
Updated 21 Nov 2010 • 2 answers
Updated 12 Mar 2011 • 1 answer